| Model Number |
4A3053 |
| Medical Device Problem Code |
Gel Leak (1267)
| Health Effect - Clinical Codes |
No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that the iodine "busted" in the kit.
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the returned sample noted one touchless male urethral catheter kit with an opened original packaging.The iodine was noted to have penetrated the packaging and the contents within.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿bard touchless urethral catheter kit - caution: this product contains natural rubber latex which may cause allergic reactions.Preparing for procedure: - open kit and remove contents.-remove top of calibrated plastic bag as directed and open tube of lubricant.-by squeezing rigid collar, open neck of bag to form round shape.-empty tube of lubricant into top chamber of bag so that lubricant is deposited at bottom of chamber.(caution: care should be taken not to contaminate edges or inside of the bag with fingers or tube).-open package of povidone-iodine swabs as directed.-prep urethral meatus and the area surrounding the meatus with swabs.-while squeezing rigid collar bring top chamber of bag over head of penis.-meatus should be press tight against rigid catheter guide.To feed catheter into urethra -if user is predominately left-handed reverse hands suggested below -stabilize penis with top chamber of bag between index and second finger of left hand.Place thumb and ring finger on opposite sides of rigid catheter guide recess to stabilize catheter.-with right hand grasp catheter through bag approximately 1¿ below rigid catheter guide and push catheter toward meatus.-stabilize catheter with thumb and ring finger and return right hand to position approximately 1¿ away.-repeat motions until catheter reaches bladder and urine starts to flow.(if some resistance is felt while moving catheter through urethra, change position of urethra with slight up or down movement of left hand while holding penis firmly within top chamber.)¿.
Event or Problem Description
It was reported that the iodine "busted" in the kit.